Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 173, NWS St. Louis, MO

June 17, 2013Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 17, 2013, 10:25 AM CDT for Lewis County, Missouri. It took effect at Jun 17, 2013, 1:00 PM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 10:25 AM CDT (15:25 UTC)
In effect from
Jun 17, 2013, 1:00 PM CDT
Expired
Jun 18, 2013, 10:00 PM CDT
In force
33 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7).

Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WGUS43 KLSX 171525
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 AM CDT MON JUN 17 2013

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-181525-
/O.NEW.KLSX.FL.W.0173.130617T1800Z-130619T0300Z/
/EWMM7.1.ER.130617T1800Z.130618T0000Z.130618T0300Z.NO/
1025 AM CDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL TUESDAY EVENING.
* AT  9:30 AM MONDAY THE STAGE WAS 11.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 12.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TONIGHT.

&&
 
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/18  06/19  06/20  06/21  06/22

MIDDLE FABIUS RIVER
  EWING           12.0   11.50      11.3    8.1    4.3    3.9    3.7
2 follow-up statements
951 
WGUS83 KLSX 180057
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT MON JUN 17 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...

 
  MIDDLE FABIUS RIVER NEAR

    EWING


.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL FROM FRIDAY
EVENING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-190057-
/O.EXT.KLSX.FL.W.0173.000000T0000Z-130619T1000Z/
/EWMM7.1.ER.130617T2200Z.130618T0600Z.130618T1000Z.NO/
757 PM CDT MON JUN 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FABIUS RIVER NEAR EWING
* UNTIL TUESDAY.
* AT 7:30 PM MONDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 12.2 FEET TONIGHT 
  AND SHOULD FALL BELOW FLOOD STAGE TUESDAY MORNING.

&&
 
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/18  06/19  06/20  06/21  06/22

MIDDLE FABIUS RIVER
  EWING           12.0   12.12      11.9    8.1    4.3    3.9    3.7
039 
WGUS83 KLSX 181139
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
639 AM CDT TUE JUN 18 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  MIDDLE FABIUS RIVER NEAR EWING 

.THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS WATER EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...


THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-181209-
/O.CAN.KLSX.FL.W.0173.000000T0000Z-130619T1000Z/
/EWMM7.1.ER.130617T2200Z.130618T0530Z.130618T0903Z.NO/
639 AM CDT TUE JUN 18 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE FABIUS RIVER NEAR EWING.
* AT 5:30 AM TUESDAY THE STAGE WAS 11.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* CRESTED NEAR 12.33 FEET AT 1230AM.
* FELL BELOW FLOOD STAGE AT 4:03 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL. 

&&
 
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/19  06/20  06/21  06/22  06/23

MIDDLE FABIUS RIVER
  EWING           12.0   11.50       6.4    4.9    4.5    4.3    4.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:15 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 17, 6:15 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT MON JUN 17 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 333 AM CDT MON JUN 17 2013

TSRA OVERNIGHT HAS BEEN STRONGLY BOUNDARY-LED WITH DECENTLY HI CAPE
VALUES IN A WEAK SHEAR AND LO CINH ENVIRONMENT...BUT IT APPEARS THAT
MULTIPLE ITERATIONS OF OUTFLOWS HAVE FINALLY BEGUN TO SHOW
DIMINISHING RETURNS ON WHAT THEY CAN KICK OFF WITH RESPECT TO PCPN
AND ANTICIPATE THIS TREND TO CONTINUE THRU SUNRISE PER THE 4KM ARW
WRF FROM NSSL WHICH SEEMS TO HAVE A REASONABLE HANDLE ON THIS THUS
FAR.  LARGE BOW ECHO CURRENTLY OVER SRN KS AND NRN OK WILL CONTINUE
TO DROP E-SEWD AND MISS US.

SYNOPTICALLY...WE HAVE A STATIONARY WEAK FRONT BISECTING OUR
REGION...FROM SERN KS THRU CNTRL MO JUST S OF KCOU/KJEF AND THRU THE
NRN STL METRO AREA AND HEADING INTO CNTRL IL.  THIS SHOULD COME INTO
PLAY ONCE THE HEATING OF THE DAY ENSUES AND WEAKENING WHAT CAP
MANAGES TO BUILD IN DURING THE MORNING HOURS.  WE ARE STILL LOOKING
AT LIKELY AND HIGHER POPS FROM ROUGHLY THE I-70 CORRIDOR AND S WHERE
SFC FRONT CURRENTLY EXISTS AND IS EXPECTED TO BE AT THAT TIME AS
WELL AND AN UPPER LEVEL DISTURBANCE MOVING THRU THIS AFTERNOON.
PROBABLY WILL SEE ANOTHER ROUND OF PULSE TSRA AS THE CONVECTIVE MODE
DU JOUR WITH WEAK SHEAR PERSISTING WITH DECENTLY HI CAPES OF
2000-3000 J/KG...AND SO ISOLD STRONG-SEVERE NOT OUT OF THE
QUESTION.  ANTICIPATED SLOW MOVING NATURE OF ANY CONVECTION WILL
ALSO MAKE LOCALLY HEAVY RAINFALL A THREAT AS WELL.

MOS TEMPS ONCE AGAIN LOOK TOO WARM FOR THIS DAY MOST PLACES...AND
HAVE UNDERCUT BY ABOUT A CATEGORY...WITH LO 80S IN CNTRL-SERN MO AND
MID 80S ELSEWHERE.

WEAK FRONTAL BOUNDARY SHOULD FINALLY BE MAKING A PUSH TO THE S BY
LATE THIS AFTERNOON AND INTO THIS EVENING...SHUNTING THE TSRA THREAT
FURTHER AND FURTHER INTO SERN MO AND SRN IL...BUT APPEARS WILL BE A
SLOW TRANSITION AT THAT...AND SO HAVE CONTINUED THE TREND OF BACKING
UP POPS A BIT MORE TO THE NW FOR TONIGHT.

TES

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 333 AM CDT MON JUN 17 2013

(TUESDAY - WEDNESDAY)

A RELATIVELY DRY PERIOD WILL FOLLOW WITH SFC HI PRES DOMINATING
TUESDAY AND WEDNESDAY AND NW FLOW ALOFT.  MAX TEMPS BOTH DAYS WILL
BE AT OR JUST BELOW NORMAL.

THE ONE FLY-IN-THE-OINTMENT WILL BE POTENTIAL FOR ISOLD TSRA TO
DEVELOP ALONG WEAK CONVERGENCE GENERATED BY A BACKDOOR CDFNT
DROPPING SWWD FROM THE GREAT LAKES REGION...REACHING CNTRL AND SRN
IL DURING TUESDAY AFTERNOON-EVENING.  DECENT DEEP LAYER SHEAR OF
35-40KTS TO ACCOMPANY THIS.  MOISTURE HOWEVER WILL BE MORE MARGINAL
AND SHOULD LIMIT DEVELOPMENT.  HAVE THROWN IN SLIGHT CHCS FOR MOST
AREAS IN IL FOR THIS TIMEFRAME.

(THURSDAY - EARLY FRIDAY)

THE UPPER LEVEL RIDGE WILL BEGIN TO REBUILD OVER THE HI PLAINS BUT
BEFORE IT GETS TOO STRONG...MODELS HAVE A RIDGE-RUNNER SHORTWAVE
SLIPPING THRU AND AFFECTING OUR AREA DURING THIS TIME ALONG WITH A
SFC WRMFNT GRADUALLY MOVING THRU.  THE END RESULT WILL BE A SCENARIO
STILL WORTHY OF CHC POPS WHICH HAVE BEEN IN THE FCST FOR A FEW DAYS
NOW.  HAVE CONTINUED.  DAYTIME MAX TEMPS WILL EDGE ABOVE NORMAL AS
INFLUENCE OF COOL AIRMASS FADES...WITH READINGS EXPECTED TO BE IN
THE MID-UPR 80S THURSDAY.

(FRIDAY - SUNDAY)

THE UPPER LEVEL RIDGE IS STILL EXPECTED TO MAKE A COMEBACK AND
DOMINATE OUR REGION DURING THE WEEKEND.  BEING THE SECOND HALF OF
JUNE...THAT IS NOT ALL THAT UNUSUAL...WITH WHAT SHOULD BE A VERY
WARM LOWER ATMOSPHERE AND CAPPED...AND SHOULD KEEP PCPN CHCS TO A
MINIMUM OUTSIDE OF ANY UNFORESEEN CONVECTIVE COMPLEXES WHICH WE ARE
UNABLE TO RESOLVE AT THIS TIME.  DAYTIME MAX TEMPS WILL BE SEVERAL
DEGS ABOVE NORMAL...WITH READINGS IN THE LO-MID 90S.  AFTERNOON HEAT
INDICES WILL LIKEWISE BE AROUND 100F...ESPECIALLY FOR CNTRL MO AND
THE STL METRO AREA.

TES

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 533 AM CDT MON JUN 17 2013

FOG IN UIN AND CPS SHOULD DISSIPATE QUICKLY BY 13Z MON. DIURNAL
CUMULUS CLOUDS WILL DEVELOP LATE THIS MRNG AND AFTN DUE TO DAYTIME
HEATING WITH SCATTERED SHOWERS AND STORMS THIS AFTN INTO THIS EVNG
FROM COU TO THE ST LOUIS METRO AREA NEAR A WEAK STATIONARY FRONT.
THIS CONVECTION SHOULD SHIFT SE OF THE ST LOUIS METRO AREA BY LATE
EVNG. MOST OF THE CLOUDS SHOULD ALSO CLEAR OUT TGT. SFC WINDS
WILL BE LGT AND VARIABLE TODAY...THEN MAINLY N-NWLY TGT AND
CONTINUED LGT.

SPECIFICS FOR KSTL...MID-HIGH LEVEL CLOUD COVER TODAY ALONG WITH
SCT-BKN DIURNAL CUMULUS CLOUDS LATE THIS MRNG AND AFTN. SCATTERED
SHOWERS AND STORMS SHOULD DEVELOP THIS AFTN AND CONTINUE INTO THE
EARLY EVNG. MAY JUST INCLUDE VCTS IN THE STL TAF DURING THIS TIME
PERIOD. MOST OF THE CLOUDS SHOULD CLEAR OUT TGT...MAY BE JUST
LINGERING HIGH LEVEL CLOUDS. SFC WIND WILL BE LGT AND VARIABLE
TODAY...THEN MAINLY N-NWLY TGT...AND INCREASING TO 7-8 KTS BY LATE
TUE MRNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 17, 3:50 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CDT MON JUN 17 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
350 AM CDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH EARLY THIS EVENING FOR AREAS NEAR
AND SOUTH OF INTERSTATE 70...WITH LESSER CHANCES TO THE NORTH.
THUNDERSTORM CHANCES WILL THEN DIMINISH AT ALL LOCATIONS HEADING
DEEPER INTO TONIGHT. STRONG STORMS WITH HAIL AND GUSTY WINDS ARE
POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN PARTS OF CENTRAL AND
SOUTHERN ILLINOIS TUESDAY AFTERNOON AND EVENING.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

In the hours before

Local storm report, Jun 17, 9:10 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 AM CDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             3 ESE WASHINGTON        38.54N  90.97W
06/16/2013  E1.25 INCH       FRANKLIN           MO   COCORAHS

            TIME ESTIMATED BY RADAR

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:06 PM CDTSevere Thunderstorm WarningLSXFranklin39 min
Jun 16, 8:19 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren41 min
Jun 16, 10:10 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis50 min
Jun 16, 10:12 PM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Jun 17, 2:57 PM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis6 hr
Jun 17, 3:50 PM CDTFlash Flood WarningLSXJefferson, Saint Louis6 hr
Jun 17, 5:23 PM CDTAreal Flood AdvisoryLSXFranklin, Saint Charles, Warren3 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.